Thunderstorm Wind, Centre
- When
- June 12, 3:40 PM EST
- Where
- Centre County, Philipsburg
- Measured
- 50 kt (58 mph)
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.900, -78.233
Trees were down in Philipsburg and State College at 15:45.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jun 12, 1:53 PM EST, 1 hour 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 253 PM EDT TUE JUN 12 2001 WORK ZONES OUT SOON.... CURRENT FORECAST ON TRACK AS EASTERN PORTION OF THE STATE IS UNDER MOSTLY SUNNY SKIES AND CLOUDS DISSIPATING OVER THE WESTERN SECTIONS. SMALL AREA OF PRECIP THAT MOVED INTO THE NORTHWEST PORTION OF PA HAS ALSO DISSIPATED OVER PA...BUT SMALL AREA STILL MOVING OVER SOUTHERN NEW YORK. WEAK FRONT OVER THE SOUTHERN PART OF THE STATE...WITH SMALL WAVE PUSHING THROUGH STATE TODAY. SHOWERS AND THUNDERSTORMS HAVE SPARKED ALREADY THIS AFTERNOON AND WILL CONTINUE INTO THE EARLY EVENING HOURS. ACTIVITY IS MAINLY OVER THE CENTRAL AND SOUTHERN PORTION OF THE CWA. MODELS IN SIMILAR AGREEMENT OVER THE NEXT 36 HRS WITH TRACKING OF TROPICAL REMAINS UP THE EAST COAST. OTHER THEN A POSSIBLE WEAK SHOWER OR THUNDERSTORM TOMORROW...RATHER BENIGN WEATHER UNTIL THE EAST COAST SYSTEM APPROACHES PA LATER IN THE WEEK. STILL TOO EARLY TO NAIL DOWN TRACK OF THIS SLOW MOVING SYSTEM...HOWEVER GOOD BET THAT WE WILL GET SOME RAIN FROM IT...AND IN INCREASE IN HUMIDITY. .CTP...NONE. ONDREJIK
PAZ010>012-017>019-024>028-034>036-045-049-050-052-056>059-063>066- 130100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 341 PM EDT TUE JUN 12 2001 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING FOR THE FOLLOWING COUNTIES IN CENTRAL PENNSYLVANIA... LEBANON...NORTHUMBERLAND...UNION...JUNIATA...CENTRE...CLINTON...PERRY ...FRANKLIN...BEDFORD...DAUPHIN...LANCASTER...CUMBERLAND...ADAMS...CAMERON ...BLAIR...CAMBRIA...SCHUYLKILL...YORK...SNYDER...CLEARFIELD... ELK...HUNTINGDON...MIFFLIN AND FULTON. A SEVERE THUNDERSTORM WATCH MEANS THAT SEVERE THUNDERSTORMS ARE POSSIBLE IN AND CLOSE TO THE WATCH AREA...PRODUCING DAMAGING WIND GUSTS OF 58 MPH OR MORE...AND OR HAIL THREE QUARTERS OF AN INCH IN DIAMETER OR LARGER. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. GARTNER/ONDREJIK/GRUMM
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Trees were down in Philipsburg and State College at 15:45.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2001Every state in 2001This day in weather historyWarnings in Pennsylvania, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5253268.